Alert archive / Texas / River Flood Warnings in 2009

River Flood Warning 7, NWS Lake Charles, LA

March 27, 2009Hardin County, Texas

NWS Lake Charles, LA issued this river flood warning at Mar 27, 2009, 8:32 PM CDT for Hardin County, Texas. It took effect at Mar 29, 2009, 4:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 27, 2009, 8:32 PM CDT (01:32 UTC)
In effect from
Mar 29, 2009, 4:00 PM CDT
Expired
Mar 29, 2009, 9:02 AM CDT
In force
Issued by
NWS Lake Charles, LA
Flood severity
Minor

County Hardin County, TX

The radar

The Lake Charles radar (KLCH), 115 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Village Creek near Kountze (KOUT2). The gauge peaked at 16.43 ft at Mar 29, 2009, 9:00 AM CDT.

actionminormoderate10152003/2803/2903/30
Action stage
12 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08041500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KLCH 280132
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
832 PM CDT FRI MAR 27 2009

...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN TEXAS...

  VILLAGE CREEK NEAR KOUNTZE 

TXC199-281532-
/O.NEW.KLCH.FL.W.0007.090329T0800Z-090401T0900Z/
/KOUT2.1.ER.090329T0800Z.090330T0600Z.090331T2100Z.NO/
832 PM CDT FRI MAR 27 2009

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE VILLAGE CREEK NEAR KOUNTZE.
* FROM LATE SATURDAY NIGHT TO LATE TUESDAY NIGHT...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT 7:30 PM FRIDAY THE STAGE WAS 13.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO
  RISE TO NEAR 17.6 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY TUESDAY AFTERNOON.
* IMPACT...AT 17.0 FEET...WATER COVERS LOW SPOTS ON WILLARD LAKE 
  ROAD AND VILLAGE CREEK ROAD NEAR LUMBERTON.

$$
4 follow-up statements
000 
WGUS84 KLCH 280142
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
842 PM CDT FRI MAR 27 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS...

  CALCASIEU RIVER AT OLD TOWN BAY 
  SABINE RIVER NEAR DEWEYVILLE 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS..
  CALCASIEU RIVER NEAR GLENMORA 
  VILLAGE CREEK NEAR KOUNTZE 

 
LAC079-281542-
/O.CON.KLCH.FL.W.0004.000000T0000Z-000000T0000Z/
/GLML1.1.ER.090327T0707Z.090330T0000Z.000000T0000Z.NO/
842 PM CDT FRI MAR 27 2009

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 PM FRIDAY THE STAGE WAS 13.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.0 FEET BY 
  SUNDAY EVENING THEN BEGIN FALLING.
* IMPACT...AT 14.0 FEET...SOME ROADS UPSTREAM FROM GLENMORA...
  INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU 
  AND PRICE CROSSING ROAD NEAR HINESTON HAVE WATER OVER THE ROAD AND
  ARE SUBJECT TO BEING CLOSED. FLOODING OF FORESTED AREAS NEAR THE 
  RIVER WILL ALSO OCCUR.

$$

LAC019-281542-
/O.EXT.KLCH.FL.W.0003.000000T0000Z-090329T1500Z/
/OTBL1.1.FT.090324T0100Z.090326T1300Z.090328T1500Z.NO/
842 PM CDT FRI MAR 27 2009

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM FRIDAY THE ESTIMATED STAGE WAS 4.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO RISE TO NEAR 4.2 FEET BY 
  EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
  BY SATURDAY AFTERNOON.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$

LAC011-019-TXC351-361-281542-
/O.EXT.KLCH.FL.W.0005.090328T1500Z-000000T0000Z/
/DWYT2.1.ER.090328T1500Z.090331T0600Z.000000T0000Z.NO/
842 PM CDT FRI MAR 27 2009

THE FLOOD WARNING CONTINUES FOR
  THE SABINE RIVER NEAR DEWEYVILLE.
* FROM SATURDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 7:45 PM FRIDAY THE STAGE WAS 23.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 25.6 FEET BY EARLY TUESDAY MORNING.
* IMPACT...AT 25.0 FEET...LOWEST ROADS BESIDE THE RIVER FLOOD AROUND
  DEWEYVILLE AND SUBJECT TO BEING CLOSED. IN ADDITION...LOW-LYING 
  ROADS IN SOUTHWEST BEAUREGARD PARISH ARE FLOODED INCLUDING ROBERT 
  CLARK ROAD. FLOODING OCCURS ON THE SOUTH SIDE OF NIBLETT BLUFF PARK
  WITH ACCESS ROADS TO CAMP HOUSES CUT OFF AROUND THE PARK. ACCESS 
  ROADS TO THE RIVER IN NORTHEASTERN ORANGE COUNTY BECOME FLOODED.

$$

TXC199-281542-
/O.CON.KLCH.FL.W.0007.090329T0800Z-090401T0900Z/
/KOUT2.1.ER.090329T0800Z.090330T0600Z.090331T2100Z.NO/
842 PM CDT FRI MAR 27 2009

THE FLOOD WARNING CONTINUES FOR
  THE VILLAGE CREEK NEAR KOUNTZE.
* FROM LATE SATURDAY NIGHT TO LATE TUESDAY NIGHT...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT 7:30 PM FRIDAY THE STAGE WAS 13.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO
  RISE TO NEAR 17.6 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY TUESDAY AFTERNOON.
* IMPACT...AT 17.0 FEET...WATER COVERS LOW SPOTS ON WILLARD LAKE 
  ROAD AND VILLAGE CREEK ROAD NEAR LUMBERTON.

$$

LAC055-113-280212-
/O.CAN.KLCH.FL.W.0006.000000T0000Z-090328T0142Z/
/VLSL1.1.ER.090327T0735Z.090327T1045Z.090327T1437Z.NO/
842 PM CDT FRI MAR 27 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE.
* AT 8:15 PM FRIDAY THE STAGE WAS 9.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER MAY HAVE ADDITIONAL RISES TONIGHT IF
  HEAVY RAINFALL OCCURS OVER THE BASIN. RESIDENTS SHOULD
  CONTINUE TO MONITOR THE LATEST FORECAST IN CASE THE
  WARNING NEEDS TO BE RE-ISSUED.

$$
000 
WGUS84 KLCH 281452
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
952 AM CDT SAT MAR 28 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS...

  CALCASIEU RIVER AT OLD TOWN BAY 
  SABINE RIVER NEAR DEWEYVILLE 
  VILLAGE CREEK NEAR KOUNTZE 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA..
  CALCASIEU RIVER NEAR GLENMORA 

 
LAC079-290452-
/O.CON.KLCH.FL.W.0004.000000T0000Z-000000T0000Z/
/GLML1.1.ER.090327T0707Z.090330T0000Z.000000T0000Z.NO/
952 AM CDT SAT MAR 28 2009

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 AM SATURDAY THE STAGE WAS 13.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.0 FEET BY 
  TOMORROW EVENING THEN BEGIN FALLING.
* IMPACT...AT 14.0 FEET...SOME ROADS UPSTREAM FROM GLENMORA...
  INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU 
  AND PRICE CROSSING ROAD NEAR HINESTON HAVE TWO TO THREE FEET OF 
  WATER OVER THE ROAD AND SUBJECT TO BEING CLOSED. FLOODING OF 
  FORESTED AREAS NEAR THE RIVER WILL ALSO OCCUR.

$$

LAC019-290451-
/O.EXT.KLCH.FL.W.0003.000000T0000Z-090403T0600Z/
/OTBL1.1.FT.090324T0100Z.090330T1800Z.090402T0600Z.NO/
952 AM CDT SAT MAR 28 2009

...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM SATURDAY THE STAGE WAS 3.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$

LAC011-019-TXC351-361-290451-
/O.EXT.KLCH.FL.W.0005.090329T1500Z-000000T0000Z/
/DWYT2.1.ER.090329T1500Z.090401T0600Z.000000T0000Z.NO/
952 AM CDT SAT MAR 28 2009

THE FLOOD WARNING CONTINUES FOR
  THE SABINE RIVER NEAR DEWEYVILLE.
* FROM SUNDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:45 AM SATURDAY THE STAGE WAS 23.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND 
  CONTINUE TO RISE TO NEAR 25.2 FEET BY EARLY WEDNESDAY MORNING.
* IMPACT...AT 25.0 FEET...LOWEST ROADS BESIDE THE RIVER FLOOD AROUND
  DEWEYVILLE AND SUBJECT TO BEING CLOSED. IN ADDITION...LOW-LYING 
  ROADS IN SOUTHWEST BEAUREGARD PARISH ARE FLOODED INCLUDING ROBERT 
  CLARK ROAD. FLOODING OCCURS ON THE SOUTH SIDE OF NIBLETT BLUFF PARK
  WITH ACCESS ROADS TO CAMP HOUSES CUT OFF AROUND THE PARK. ACCESS 
  ROADS TO THE RIVER IN NORTHEASTERN ORANGE COUNTY BECOME FLOODED.

$$

TXC199-290451-
/O.EXT.KLCH.FL.W.0007.090329T1500Z-090401T0600Z/
/KOUT2.1.ER.090329T1500Z.090330T0600Z.090331T1800Z.NO/
952 AM CDT SAT MAR 28 2009

THE FLOOD WARNING CONTINUES FOR
  THE VILLAGE CREEK NEAR KOUNTZE.
* FROM SUNDAY MORNING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  9:30 AM SATURDAY THE STAGE WAS 15.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND 
  CONTINUE TO RISE TO NEAR 17.4 FEET BY MONDAY EARLY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY EARLY AFTERNOON.
* IMPACT...AT 17.0 FEET...WATER COVERS LOW SPOTS ON WILLARD LAKE 
  ROAD AND VILLAGE CREEK ROAD NEAR LUMBERTON.

$$
000 
WGUS84 KLCH 290133
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
833 PM CDT SAT MAR 28 2009

...THE FLOOD WARNING IS CANCELED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS...

  SABINE RIVER NEAR DEWEYVILLE 
  VILLAGE CREEK NEAR KOUNTZE 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA..
  CALCASIEU RIVER NEAR GLENMORA 

 
LAC079-291533-
/O.CON.KLCH.FL.W.0004.000000T0000Z-000000T0000Z/
/GLML1.1.ER.090327T0707Z.090330T0000Z.000000T0000Z.NO/
833 PM CDT SAT MAR 28 2009

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELED.
* AT  7:30 PM SATURDAY THE STAGE WAS 13.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.0 FEET BY 
  EARLY MONDAY MORNING THEN BEGIN FALLING.
* IMPACT...AT 14.0 FEET...SOME ROADS UPSTREAM FROM GLENMORA...
  INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU 
  AND PRICE CROSSING ROAD NEAR HINESTON HAVE TWO TO THREE FEET OF 
  WATER OVER THE ROAD AND SUBJECT TO BEING CLOSED. FLOODING OF 
  FORESTED AREAS NEAR THE RIVER WILL ALSO OCCUR.

$$

LAC019-290203-
/O.CAN.KLCH.FL.W.0003.000000T0000Z-090403T0600Z/
/OTBL1.N.FT.090324T0100Z.000000T0000Z.000000T0000Z.NO/
833 PM CDT SAT MAR 28 2009

THE FLOOD WARNING IS CANCELED FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* AT  8:00 AM SATURDAY THE STAGE WAS 3.6 FEET.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE
  THROUGH WEDNESDAY.

$$

LAC011-019-TXC351-361-291533-
/O.EXT.KLCH.FL.W.0005.090329T0900Z-000000T0000Z/
/DWYT2.1.ER.090329T0900Z.090331T1800Z.000000T0000Z.NO/
833 PM CDT SAT MAR 28 2009

THE FLOOD WARNING CONTINUES FOR
  THE SABINE RIVER NEAR DEWEYVILLE.
* FROM LATE TONIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELED.
* AT  7:45 PM SATURDAY THE STAGE WAS 23.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE OVERNIGHT AND CONTINUE TO RISE 
  TO NEAR 25.5 FEET BY TUESDAY EVENING.
* IMPACT...AT 25.0 FEET...LOWEST ROADS BESIDE THE RIVER FLOOD AROUND
  DEWEYVILLE AND SUBJECT TO BEING CLOSED. IN ADDITION...LOW-LYING 
  ROADS IN SOUTHWEST BEAUREGARD PARISH ARE FLOODED INCLUDING ROBERT 
  CLARK ROAD. FLOODING OCCURS ON THE SOUTH SIDE OF NIBLETT BLUFF PARK
  WITH ACCESS ROADS TO CAMP HOUSES CUT OFF AROUND THE PARK. ACCESS 
  ROADS TO THE RIVER IN NORTHEASTERN ORANGE COUNTY BECOME FLOODED.

$$

TXC199-291533-
/O.EXT.KLCH.FL.W.0007.090329T2100Z-090401T0000Z/
/KOUT2.1.ER.090329T2100Z.090330T0600Z.090331T1200Z.NO/
833 PM CDT SAT MAR 28 2009

THE FLOOD WARNING CONTINUES FOR
  THE VILLAGE CREEK NEAR KOUNTZE.
* FROM SUNDAY AFTERNOON TO TUESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELED.
* AT  7:30 PM SATURDAY THE STAGE WAS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 17.2 FEET BY MONDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING.
* IMPACT...AT 17.0 FEET...WATER COVERS LOW SPOTS ON WILLARD LAKE 
  ROAD AND VILLAGE CREEK ROAD NEAR LUMBERTON.

$$
000 
WGUS84 KLCH 291402
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
902 AM CDT SUN MAR 29 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
TEXAS...

  VILLAGE CREEK NEAR KOUNTZE 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS..
  CALCASIEU RIVER NEAR GLENMORA 
  SABINE RIVER NEAR DEWEYVILLE 

 
LAC079-300402-
/O.CON.KLCH.FL.W.0004.000000T0000Z-000000T0000Z/
/GLML1.1.ER.090327T0707Z.090330T0000Z.000000T0000Z.NO/
902 AM CDT SUN MAR 29 2009

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 AM SUNDAY THE STAGE WAS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.2 FEET BY 
  AFTER MIDNIGHT TOMORROW THEN BEGIN FALLING.
* IMPACT...AT 14.0 FEET...SOME ROADS UPSTREAM FROM GLENMORA...
  INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU 
  AND PRICE CROSSING ROAD NEAR HINESTON HAVE TWO TO THREE FEET OF 
  WATER OVER THE ROAD AND SUBJECT TO BEING CLOSED. FLOODING OF 
  FORESTED AREAS NEAR THE RIVER WILL ALSO OCCUR.

$$

LAC011-019-TXC351-361-300401-
/O.CON.KLCH.FL.W.0005.000000T0000Z-000000T0000Z/
/DWYT2.1.ER.090329T1514Z.090331T1800Z.000000T0000Z.NO/
902 AM CDT SUN MAR 29 2009

THE FLOOD WARNING CONTINUES FOR
  THE SABINE RIVER NEAR DEWEYVILLE.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:45 AM SUNDAY THE STAGE WAS 23.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 25.1 FEET BY EARLY WEDNESDAY MORNING.
* IMPACT...AT 25.0 FEET...LOWEST ROADS BESIDE THE RIVER FLOOD AROUND
  DEWEYVILLE AND SUBJECT TO BEING CLOSED. IN ADDITION...LOW-LYING 
  ROADS IN SOUTHWEST BEAUREGARD PARISH ARE FLOODED INCLUDING ROBERT 
  CLARK ROAD. FLOODING OCCURS ON THE SOUTH SIDE OF NIBLETT BLUFF PARK
  WITH ACCESS ROADS TO CAMP HOUSES CUT OFF AROUND THE PARK. ACCESS 
  ROADS TO THE RIVER IN NORTHEASTERN ORANGE COUNTY BECOME FLOODED.

$$

TXC199-291432-
/O.CAN.KLCH.FL.W.0007.000000T0000Z-090401T0000Z/
/KOUT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
902 AM CDT SUN MAR 29 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE VILLAGE CREEK NEAR KOUNTZE.
* AT  8:30 AM SUNDAY THE STAGE WAS 16.4 FEET.
* FLOOD STAGE IS 17.0 FEET.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Mar 27, 8:04 PM CDT, 28 minutes earlier.

Area forecast discussion, Mar 27, 8:04 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
804 PM CDT FRI MAR 27 2009

.UPDATE...TORNADO WATCH NUMBER 83 REPLACES WATCH NUMBER 81, WILL
INCLUDE THE REMAINDER OF PARISHES IN SOUTH CENTRAL LOUISIANA,
REMOVES SOUTHEAST TEXAS AND WESTERN PORTIONS OF CENTRAL LOUISIANA
AND WILL BE OUT UNTIL 2 AM. WE WILL ADD IN CALCAIEU LAKE AND
VERMILION BAY. ZONES WILL BE OUT SOON WITH NEW WATCHES. COASTALS
AS WELL.

SWEENEY

&&

.PREV DISCUSSION... /ISSUED 707 PM CDT FRI MAR 27 2009/

AVIATION...MAIN ISSUES WITH THIS TAF PACKAGE WERE THE TIMING OF
THE STRONG CONVECTION MOVING EAST ACROSS THE FORECAST AREA...AS
WELL AS THE TIMING OF THE FRONTAL BOUNDARY AND ITS ASSOCIATED
STRONG WRLY WINDS AND CLEARING SKIES. BASICALLY CARRIED THE STORMS
WEST TO EAST BEGINNING AT 00Z...AND CLEARING KLFT/KARA BY 05Z.
TIMED THE FRONT SHORTLY AFTER THESE STORMS...ARRIVING BY 02Z AT
KBPT. SHOULD THIS TIMING BE A LITTLE OPTIMISTIC...AMENDMENTS WILL
FOLLOW. VFR CONDITIONS...WITH THE EXCEPTION OF A BRIEF TEMPORARY
PERIOD OF CEILINGS BELOW 2K FEET...WILL FOLLOW THE FRONT ALL THE
WAY THROUGH THE END OF THE TAF PERIOD.

25

PREV DISCUSSION... /ISSUED 511 PM CDT FRI MAR 27 2009/

MARINE...WILL ALSO BE UPDATING THE COASTAL FORECAST TO REFLECT
LATEST CHANGE OF A TORNADO WATCH NUMBER 81 INTO THE NEAR SHORE
WATERS WEST OF CAMERON AND INCLUDING SABINE LAKE AS WELL AS TO
INCLUDE CALCAIEU LAKE.

SWEENEY

PREV DISCUSSION... /ISSUED 456 PM CDT FRI MAR 27 2009/

UPDATE...SPC COORDINATED A NEW TORNADO WATCH NUMBER 81 UNTIL 8 PM WHICH
WILL COVER SOUTHEAST TEXAS AS WELL AS CAMERON PARISH IN SOUTHWEST
LOUISIANA, THE NEAR SHORE ZONE AND THE SABINE LAKE ZONE. THIS
WATCH REPLACES A PORTION OF SEVERE TSTM WATCH NUMBER 77. TORNADO
WATCH NUMBER 79 REMAINS IN EFFECT UNTIL 9 PM FOR CENTRAL LOUISIANA
AND SOUTHWEST LOUISIANA. UPDATED ZONES WILL BE OUT SHORTLY.

SWEENEY

PREV DISCUSSION... /ISSUED 355 PM CDT FRI MAR 27 2009/

DISCUSSION...
STATIONARY FRONT DANGLING JUST SOUTH OF KLFK...JUST NORTH OF KPOE
AND KAEX...WITH SVR SUPERCELL TSTM RIDING THE BOUNDARY OVER W LA
NEAR KPOE. THE NEXT SUPERCELL NOW TAKING SHAPE JUST NORTH OF
KHOU...EXPECTED TO MOVE INTO SE TX WITHIN THE NEXT COUPLE OF
HOURS. SVR TSTM WATCH #77 CONTINUES FOR SE TX...WITH TOR WATCH #79
FOR S AND C LA NORTH OF I-10.

EXPECT TSRA COVERAGE TO INCREASE OVER LA THIS EVENING IN ADVANCE
OF THE COLD FRONT...THUS THE HIGHER POPS HERE. THE FRONT WILL BE
ENTERING SE TX SOMETIME AFTER SUNSET AND RACING EASTWARD ACROSS W
LA SHORTLY BEFORE MIDNIGHT...AND CLEAR EAST OF THE ATCHAFALAYA
RIVER BY SUNRISE SAT. MUCH COLDER AIR WILL INFILTRATE THE REGION
BEHIND THE FRONT...WITH TEMPS RUNNING 10-15 DEGREES BELOW NORMAL
FOR SAT AFTERNOON AND SUN MORNING. WITH WINDS CALMING DOWN SAT
NIGHT AND SUN AS THE HIGH SETTLES OVER THE REGION...TEMPS COULD
REACH THE MID/UPPER 30S NORTH OF US 190.

COLD SNAP WILL BE SHORT LIVED AS THE HIGH MOVES EAST BY SUN EVENING
AND MON...WITH A SOLID RETURN FLOW ESTABLISHED BY MON. THE NEXT
SYSTEM IN OUR AGGRESSIVE PROGRESSIVE PATTERN WILL BEGIN TO
INFLUENCE OUR REGION BY TUE WITH THE CHANCE OF SHRA/TSRA RETURNING.
WHILE THE GFS IS VERY AGGRESSIVE WITH AN EXTREMELY DEEP SFC LOW
(989MB) OVER E OK BY NEXT THU...THE ECMWF IS MUCH LESS AGGRESSIVE.
FOR THE FORECAST...KEPT THE CHANCE OF SHRA/TSRA TUE-THU TIME FRAME.

DML

MARINE...
STRONG POST FRONTAL WINDS EXPECTED AFTER MIDNIGHT ACROSS THE
WESTERN ZONES...WITH THE FRONT EXPECTED TO CLEAR THE EASTERN ZONES
BY SUNRISE SAT. SCA WILL BE IN EFFECT FROM 1 AM SAT THROUGH 10 AM
SUN FOR THIS STRONG POST FRONTAL FLOW. WINDS AND SEAS WILL SUBSIDE
BY SUN AFTERNOON AS THE CENTER OF THE HIGH MOVES CLOSER AND
OVERHEAD SUN EVENING INTO MON MORNING.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  80  48  60  41  67 /  60  70   0   0   0
KBPT  79  48  61  40  68 /  60  40   0   0   0
KAEX  79  46  59  37  67 /  60  70   0   0   0
KLFT  81  51  60  41  66 /  60  70   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 10 AM CDT SUNDAY
     FOR THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO
     HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 10 AM CDT SUNDAY FOR THE FOLLOWING
     ZONES: WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
     EXTENDING FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 10 AM CDT SUNDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
     OUT 20 NM.

&&
Hazardous weather outlook, Mar 27, 5:27 AM CDT, 15 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
527 AM CDT FRI MAR 27 2009

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-281030-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
527 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL MOVE ACROSS SOUTHEAST TEXAS INTO SOUTHERN
LOUISIANA LATE THIS AFTERNOON INTO THIS EVENING. AHEAD OF THE
FRONT...DEEP MOISTURE...STRONG SHEAR AND INSTABILITY WILL COMBINE
TO PRODUCE THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS AGAIN
THIS AFTERNOON. SEVERE WEATHER IS POSSIBLE AREAWIDE. AHEAD OF THE
FRONT...ROTATING SUPERCELL THUNDERSTORMS WILL BE CAPABLE OF
DEVELOPING WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES. AS THE FRONT MOVES THROUGH THE AREA...STORMS WILL
BECOME MORE LINEAR WITH STRONG STRAIGHT LINE DAMAGING WINDS THE
LIKELIEST THREAT.

IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS A POSSIBILITY
OF FLASH FLOODING DUE TO HEAVY RAINS FROM TRAINING STORMS. WITH
DEEP MOISTURE OVER THE AREA...STORMS WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINS WITH RATES OF UP TO 2 TO 3 INCHES AN HOUR. WITH
THE GROUND IN MANY LOCATIONS SATURATED FROM THE RAIN THE PAST FEW
DAYS...FLASH FLOODING OF LOW LYING AREAS AND URBAN AREAS CAN BE
EXPECTED IN AREAS WHERE HEAVY RAIN OCCURS.

STRONG NORTHERLY WINDS ARE EXPECTED IN THE WAKE OF THE FRONT
TONIGHT. THIS WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS OVER
THE COASTAL WATERS WITH WINDS OF AT LEAST 20 TO 25 KNOTS AND SEAS
OF UP TO 7 TO 9 FEET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
STRONG NORTHERLY WINDS WILL CONTINUE THROUGH SUNDAY MORNING. A SMALL
CRAFT ADVISORY WILL REMAIN IN EFFECT FOR THE COASTAL WATERS
THROUGH EARLY SUNDAY. WINDS AND SEAS WILL DIMINISH BY SUNDAY
AFTERNOON AS HIGH PRESSURE SETTLES OVER THE AREA.

THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS IS ON TUESDAY AS
ANOTHER FRONT MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND
EVENING.

24

In the hours before

Local storm report, Mar 27, 8:03 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
803 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     HAIL             MITTIE                  30.71N 92.91W
03/27/2009  E0.88 INCH       ALLEN              LA   PUBLIC

            PUBLIC REPORTS NICKEL SIZE HAIL IN MITTIE.

&&

MGRIFFIN
Local storm report, Mar 27, 8:10 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
810 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             REEVES                  30.52N 93.04W
03/27/2009  E3.00 INCH       ALLEN              LA   PUBLIC

&&

KKUYPER
Local storm report, Mar 27, 8:12 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
812 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             REEVES                  30.52N 93.04W
03/27/2009  E3.00 INCH       ALLEN              LA   PUBLIC

            REPORTS OF CAR WINDOWS BROKEN OUT

&&

KKUYPER
Local storm report, Mar 27, 8:15 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
815 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             VINTON                  30.20N 93.58W
03/27/2009  E1.00 INCH       CALCASIEU          LA   LAW ENFORCEMENT

&&

KKUYPER
Local storm report, Mar 27, 8:23 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
823 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             OBERLIN                 30.62N 92.76W
03/27/2009  M0.75 INCH       ALLEN              LA   BROADCAST MEDIA

            PENNY SIZE HAIL IN OBERLIN RELAYED BY LOCAL MEDIA.

&&

MGRIFFIN
Local storm report, Mar 27, 8:31 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
831 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     HAIL             OBERLIN                 30.62N 92.76W
03/27/2009  M1.75 INCH       ALLEN              LA   BROADCAST MEDIA

            PUBLIC REPORTS GOLFBALL SIZE HAIL IN OBERLIN RELAYED BY
            LOCAL MEDIA.

&&

MGRIFFIN

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:48 PM CDTSevere Thunderstorm WarningLCHNewton, Orange42 min

Nearby

River Flood Warnings in Texas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.